Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 28, 2006, 2:16 AM MDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2006, 2:16 AM MDT (08:16 UTC)
- Expired
- Oct 29, 2006, 2:25 AM MST
- In force
- 25 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 280816 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 216 AM MDT SAT OCT 28 2006 MTZ009-010-048-281630- /O.UPG.KTFX.HW.A.0010.061028T2100Z-061029T1800Z/ /O.NEW.KTFX.HW.W.0014.061028T0816Z-061029T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 216 AM MDT SAT OCT 28 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. GUSTY WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH HAVE DEVELOPED THIS MORNING ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. THE STRONG WEST WINDS WILL CONTINUE THROUGH SUNDAY MORNING. WINDS MAY DECREASE BELOW HIGH WIND CRITERIA SATURDAY AFTERNOON AND EARLY SATURDAY EVENING BUT WINDS WILL AGAIN INCREASE SATURDAY EVENING WITH GUSTS UP TO 70 MPH POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS75 KTFX 281555 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 955 AM MDT SAT OCT 28 2006 MTZ009-010-048-290400- /O.CON.KTFX.HW.W.0014.000000T0000Z-061029T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 955 AM MDT SAT OCT 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS INCLUDING EASTERN GLACIER COUNTY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. GUSTY WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH HAVE DEVELOPED AND WILL CONTINUE THROUGH SUNDAY MORNING. WINDS MAY DECREASE AT TIMES TIMES THIS AFTERNOON AND EARLY THIS EVENING BUT WINDS WILL AGAIN INCREASE LATE THIS EVENING WITH GUSTS UP TO 70 MPH POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 290324 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 924 PM MDT SAT OCT 28 2006 MTZ009-010-048-291130- /O.CON.KTFX.HW.W.0014.000000T0000Z-061029T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 924 PM MDT SAT OCT 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. GUSTY WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH HAVE DEVELOPED AND WILL CONTINUE THROUGH SUNDAY MORNING. WINDS MAY DECREASE AT TIMES TIMES THIS EVENING BUT WINDS WILL AGAIN INCREASE AFTER MIDNIGHT WITH GUSTS UP TO 70 MPH POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 290925 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 225 AM MST SUN OCT 29 2006 MTZ009-010-048-291030- /O.CAN.KTFX.HW.W.0014.000000T0000Z-061029T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 225 AM MST SUN OCT 29 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EARLY MORNING BEFORE SHIFTING TO THE NORTH DUE TO A COLD FRONT PASSAGE. THESE WINDS ARE BELOW HIGH WIND CRITERIA...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 27, 9:23 PM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Oct 27, 9:23 PM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 923 PM MDT FRI OCT 27 2006 .UPDATE... MINOR UPDATES TO ZONE FORECASTS...NO UPDATE TO TFX PORTION OF STATE FORECAST. HAVE LOWERED LOW TEMPERATURES SOME IN VALLEYS ALONG ROCKY MOUNTAIN FRONT TO REFLECT CURRENT TREND. WINDS GENERALLY DEPICTED WELL...ONLY MADE SOME MINOR ADJUSTMENTS TO REFLECT CURRENT CONDITIONS. CLOUDS WILL DECREASE ACROSS THE AREA OVERNIGHT AS THE UPPER LEVEL RIDGE SLOWLY BUILDS OVER THE WESTERN CONUS. HIGH WIND WATCH CONTINUES TO LOOK APPROPRIATE AT THIS TIME. COULSTON && .PREV DISCUSSION... (ISSUED 530 PM MDT FRI OCT 27 2006) DISCUSSION... TONIGHT THROUGH SUNDAY NIGHT...A FAST NORTHWEST FLOW ALOFT WILL CONTINUE OVER THE AREA THROUGH SATURDAY...KEEPING RELATIVELY MILD TEMPERATURES IN PLACE OVER THE FORECAST AREA WITH GENERALLY DRY CONDITIONS. AN UPPER LEVEL TROUGH IN THE GULF OF ALASKA WILL MOVE INTO WESTERN BC LATE SATURDAY THROUGH SATURDAY NIGHT THEN INTO THE NORTHERN ROCKIES SUNDAY AND SUNDAY NIGHT. WINDS ALOFT INCREASE SIGNIFICANTLY AS THE UPPER TROUGH APPROACHES LATE SATURDAY WITH STRONG WINDS BECOMING LIKELY ALONG THE ROCKY MTN FRONT AND ADJACENT PLAINS THROUGH SATURDAY NIGHT AND WILL ISSUE A HIGH WIND WATCH TO HIGHLIGHT THIS. AS THE UPPER TROUGH MOVES INTO THE REGION SUNDAY AN AREA OF SURFACE LOW PRESSURE WILL MOVE EAST ALONG THE CANADIAN BORDER WITH A STRONG COLD FRONT DROPPING SOUTH ACROSS THE STATE LATE SUNDAY THROUGH SUNDAY NIGHT. THERE STILL IS SOME DISAGREEMENT AMONG THE MODELS ON THE TIMING OF THE CANADIAN FRONT WHICH WILL HAVE A LARGE IMPACT ON TEMPERATURES SUNDAY...HOWEVER POPS WERE INCREASED ACROSS MUCH OF THE AREA LATE SUNDAY THROUGH SUNDAY NIGHT AS UPSLOPE PRECIPITATION DEVELOPS BEHIND THE FRONT. WINDS WILL SHIFT TO THE NORTH WITH THE FRONTAL PASSAGE AND CONTINUE TO BE GUSTY FOR SEVERAL HOURS...CREATING AREAS OF BLOWING SNOW FOR A PERIOD SUNDAY NIGHT. THIS WILL BE MONITORED BY LATER SHIFTS FOR POSSIBLE HIGHLIGHTS. HOENISCH MONDAY THROUGH WEDNESDAY...NW FLOW ALOFT IS OVER THE AREA THEREAFTER. ALTHOUGH MODELS DISAGREE ON SOME EMBEDDED WEATHER DISTURBANCES THEY KEEP THE AIRMASS PRETTY DRY SO HAVE LOWERED SOME POPS. ON WEDNESDAY THE AREA SHOULD BEGIN TO FEEL THE INFLUENCE OF AN UPSTREAM UPPER RIDGE. WILL GO WITH A DRY FORECAST. WEDNESDAY NIGHT COULD ALSO BE DRY BUT DID NOT HAVE ENOUGH CONFIDENCE TO REMOVE THE MENTION OF PRECIPITATION OVER THE NW MOUNTAINS AND ALSO OVER A FEW MOUNTAINS IN SW MT. GENERALLY LOWERED TEMPERATURES FOR MUCH OF THE PERIOD. BLANK THURSDAY THROUGH FRIDAY...MODELS CONTINUE TO BE IN FAIR AGREEMENT DURING THIS PERIOD. A BROAD RIDGE BUILDS OVER THE PACIFIC NORTHWEST DRIFTING EAST TO THE NORTHERN ROCKIES FRIDAY. WEAK DISTURBANCES IN A COOL WEST NORTHWESTERLY FLOW ARE EXPECTED TO INFLUENCE THE FORECAST AREA. THIS SHOULD RESULT IN PARTLY TO MOSTLY CLOUDY SKIES WITH ISOLATED RAIN OR SNOW SHOWERS...MAINLY OVER OR NEAR THE WESTERN AND SOUTHWESTERN MOUNTAINS...WITH A FEW OVER THE CENTRAL MOUNTAINS FRIDAY. DOWNSLOPE WINDS SHOULD HELP KEEP THE PLAINS AND LARGER VALLEYS DRY. TEMPERATURES WILL WARM TO JUST A FEW DEGREES BELOW SEASONAL AVERAGES BY FRIDAY. EK && .AVIATION... UPDATED 2330Z. STRONG NORTHWEST FLOW ALOFT CONTINUES OVER THE AREA TONIGHT AND SATURDAY. SCATTERED TO BROKEN MID AND HIGH LEVEL CLOUDS FOR WIDESPREAD VFR CONDITIONS. WINDS WILL REMAIN A CONCERN ALONG THE ROCKY MOUNTAIN FRONT WITH GUSTS 30 TO 40 KNOTS AT TIMES. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 45 64 42 51 / 0 0 0 20 CTB 43 62 38 44 / 0 0 0 70 HLN 35 61 37 54 / 0 0 0 20 BZN 27 58 25 60 / 0 0 0 0 WEY 19 45 18 46 / 0 0 0 0 DLN 31 56 31 58 / 0 0 0 0 HVR 37 64 39 48 / 0 0 0 30 LWT 37 63 36 59 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR MTZ009-MTZ010-MTZ048. && SHORT TERM...COULSTON/HOENISCH LONG TERM...BLANK/EK AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 27, 2:55 PM MDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 255 PM MDT FRI OCT 27 2006 MTZ009-010-048-281130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 255 PM MDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT STRONG GUSTY WEST WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THIS AFTERNOON AND DECREASE TONIGHT. ISOLATED RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH NO SIGNIFICANT SNOW ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE REGION. THEREFORE A HIGH WIND WATCH HAS BEEN ISSUED. PLEASE REFER TO GTFNPWTFX FOR FURTHER INFORMATION. A STRONG CANADIAN COLD FRONT WILL THEN MOVE SOUTH ACROSS MONTANA SUNDAY AFTERNOON...FOLLOWED BY MUCH COLDER TEMPERATURES AND SNOW SUNDAY INTO MONDAY. SNOW AND BLOWING SNOW MAY CAUSE HAZARDOUS TRAVEL CONDITIONS SUNDAY AFTERNOON THROUGH MONDAY MORNING. PLEASE CONTINUE TO MONITOR THIS STORM FOR FUTURE WEATHER UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-044>047-049>055-281130- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 255 PM MDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG CANADIAN COLD FRONT WILL MOVE SOUTH ACROSS MONTANA SUNDAY AFTERNOON...FOLLOWED BY MUCH COLDER TEMPERATURES AND SNOW SUNDAY NIGHT INTO MONDAY. SNOW AND BLOWING SNOW MAY CAUSE HAZARDOUS TRAVEL CONDITIONS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:37 AM MDT | Winter Storm Watch | TFX | 6 hr | |
| Oct 28, 10:08 AM MDT | Winter Storm Warning | TFX | 43 hr | |
| Oct 28, 3:11 PM MDT | Snow and Blowing Snow Advisory | TFX | 38 hr |
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.